Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 23, NWS North Platte, NE

October 7, 200610 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Oct 7, 2006, 3:24 AM CDT for 10 counties in Nebraska. It took effect at Oct 7, 2006, 8:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2006, 3:24 AM CDT (08:24 UTC)
In effect from
Oct 7, 2006, 8:00 AM CDT
Expired
Oct 7, 2006, 4:00 PM CDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2346 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 070824
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CDT SAT OCT 7 2006

...VERY WINDY CONDITIONS TO DEVELOP ACROSS PORTIONS OF CENTRAL AND
NORTH CENTRAL NEBRASKA TODAY...

.AN APPROACHING COLD FRONT AND A TIGHT PRESSURE GRADIENT...WILL
LEAD TO STRONG SOUTHWESTERLY WINDS THIS MORNING AND THIS AFTERNOON
ACROSS CENTRAL AND PORTIONS OF NORTH CENTRAL NEBRASKA.
SOUTHWESTERLY WINDS OF 20 TO 30 MPH...ARE EXPECTED TO INCREASE TO
25 TO 35 MPH...WITH GUSTS TO 45 MPH BY MID MORNING. WINDS ARE
EXPECTED TO DIMINISH BY LATE AFTERNOON TO 20 TO 30 MPH. 

NEZ006>010-026>029-038-072100-
/O.NEW.KLBF.WI.Y.0023.061007T1300Z-061007T2100Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
324 AM CDT SAT OCT 7 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

SOUTHERLY AND SOUTHWESTERLY WINDS...AHEAD OF AN APPROACHING COLD
FRONT...WILL INCREASE FROM 20 TO 30 MPH TO 25 TO 35 MPH...WITH
GUSTS TO 45 MPH BY LATE MORNING. WINDS ARE EXPECTED TO DECREASE TO
20 TO 30 MPH BY LATE AFTERNOON.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE
CAUTION TODAY...ESPECIALLY ON EAST TO WEST ROUTES.

$$

BUTTLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 7, 2:47 AM CDT, 37 minutes earlier.

Area forecast discussion, Oct 7, 2:47 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 AM CDT SAT OCT 7 2006

.SYNOPSIS...
AT THE SURFACE...TROUGH IS ACROSS THE WESTERN PANHANDLE. WATER
VAPOR PLACES AN UPPER LOW OVER NEVADA. ACROSS NORTHERN CANADA
TEMPERATURES ARE IN THE SINGLE DIGITS. ACROSS THE CWA GUSTY S/SSE
WINDS CONTINUE.

&&

.DISCUSSION...
RAPID TRANSITION FROM SUMMER TO WINTER IS POSSIBLE THIS WEEK. THIS
WILL PRESENT A VARIETY OF HAZARDS THROUGHOUT THE FORECAST PERIOD.
FOR TODAY...HAZY AND WARM CONDITIONS AHEAD OF AN APPROACHING
SURFACE TROUGH. MCCOOK PROFILER INDICATING OVER 50KT IN THE LOWEST
GATE AND THIS MATCHES UP WELL WITH MODEL OUTPUT. EXPECT THIS TO
MIX DOWN IN GUSTS WITH WINDIEST CONDITIONS MORNING INTO EARLY
AFTERNOON UNTIL THIS SPEED MAX REGION SLIDES EAST OF THE CWA.
AREAS ALONG AND BEHIND THE SURFACE TROUGH WILL EXPERIENCE MUCH
LIGHTER WINDS. WILL BE ISSUING A WIND ADVISORY FOR EASTERN ZONES.
TEMPERATURES JUST AHEAD OF THE TROUGH WILL BE THE WARMEST WITH
SOME LOCATIONS EXPECTED TO REACH 90 DEGREES. THERE WILL BE SOME
MID AND HIGH CLOUDS BUT WITH IR TRENDS LOOKS TO BE LATER IN THE
AFTERNOON. BEST FOCUS FOR TSRA CHANCES ALONG THIS TROUGH LATE IN
THE AFTERNOON. NAM MAY HAVE A WET BIAS AND INITIATING CONVECTION
TOO EARLY...BUT WILL INCLUDE SLIGHT CHANCES FOR LATE IN THE
AFTERNOON. SB CAPE LESS THAN 200J/KG SO NO SEVERE EXPECTED. IN
FACT...NOT MUCH PRECIPITIATION IS EXPECTED. THIS AREA OF FOCUS
SHIFTS EAST OVERNIGHT AS THE COLD FRONT WHICH NOW STRETCHES FROM
MONTANA TO THE PACIFIC CATCHES UP TO THE SURFACE TROUGH. HIGH
PRESSURE THEN DROPS INTO THE AREA COOLING THE CWA DOWN TOWARDS
FALL READINGS. LOW LEVEL FLOW TRANSITIONS TO EASTERLY OVERNIGHT
SUNDAY WITH CLOUDY AND COOL WEATHER FOR MONDAY. UPPER LOW OVER THE
WEST WILL AID IN THE SUPPLY OF MOISTURE. BEST CHANCES FOR PRECIP
WILL BE ACROSS WESTERN ZONES. LATE MONDAY EVENING...SOME SNOW MAY
MIX IN IN THE EASTERN PANHANDLE. TIME HEIGHTS IN THIS REGION SHOW
SUFFICIENT LIFT TO INTRODUCE ICE CRYSTALS.

TWO SYSTEMS TO WATCH FOR TUESDAY AND BEYOND. FIRST IS THE LOW
PULLING OUT OF THE WEST. SECOND IS THE POOL OF COLD AIR BUILDING
OVER THE ARCTIC. IT LOOKS LIKE THIS COLD AIR WILL DROP INTO THE
REGION LATE TUESDAY. THIS WILL BRING VERY WINDY CODITIONS...WITH
THE POSSIBILITY OF HIGH WIND CRITERIA...AND MUCH COLDER
TEMPERATURES. SOME LIGHT SHSN COULD BE EXPECTED ALONG WITH
NIGHTIME TEMPS WELL BELOW FREEZING BY THURSDAY MORNING.
CURRENTLY...SYSTEM OVER THE WEST WITH THE MOISTURE IS PROGGED TO
PASS SOUTH AND EAST OF THE CWA TUESDAY INTO WEDNESDAY. WILL HAVE
TO WATCH THAT THESE TWO SYSTEMS DO NOT PHASE OVER THE REGION.
FORECAST HAS BEEN TRENDED SIGNIFICANTLY DOWNWARD FOR TEMPS WITH
POPS MAINTAINED BUT PRECIP TYPE TRENDED TOWARDS SNOW. BASED ON
H85...BOTH THE GFS AND ECMWF SUGGEST HIGHS IN THE 30S ON
WEDNESDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ026-NEZ027-NEZ028-
NEZ029-NEZ038.

&&

JMC
Hazardous weather outlook, Oct 6, 3:52 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT FRI OCT 6 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-071200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
352 PM CDT FRI OCT 6 2006 /252 PM MDT FRI OCT 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.